Anyone here dealing with peripheral neuropathy?
Interested in more discussions like this? Go to the Neuropathy Support Group.
Has anyone visited this site, if so your thoughts?
Jump to this post
There are probably better and more reputable sites listing medications that can cause neuropathy that aren't selling something…. Got this disclaimer when clicking the link, red flag for me.
THIS SITE IS WRITTEN BY A PHYSICIAN WHO SPECIALIZES IN THE TREATMENT OF PERIPHERAL NEUROPATHY.
THE CONTENT OF THIS SITE IS INTENDED TO BE A RESOURCE FOR PEOPLE SUFFERING FROM PERIPHERAL NEUROPATHY.
THE VIEWS EXPRESSED HERE ARE THE OPINIONS OF THE
AUTHOR AND ARE NOT INTENDED TO ESTABLISH A
CONSULT WITH YOUR PHYSICIAN ON ALL HEALTHCARE MATTERS
If you agree to the above, please check the box below and hit submit to view the website.
I HAVE READ AND AGREE TO THE ABOVE DISCLAIMER"
Here's a better reference for learning about the topic:
— Toxic neuropathies: a practical approach: https://pn.bmj.com/content/practneurol/23/2/120.full.pdf
Yes. Believe from recent Lyme. Red toes and feet. Hot. Took first Gabapentin last night, 100mg, burning less. Restful sleep. Dizzy, weak this AM.
Thanks, I had never been to that or any site, I simply googled "What meds my or do cause PN"
Good evening @lori70. Welcome to the Connect community. We believe in sharing and it looks like are right on target with your first post. I don't know just what "severe" might mean in your case. Is that greater intensity of the numbness or is it the "buzzing" feeling that makes your condition more challenging? Buzzing is used to indicate a sound. Yet you are using it to describe some unusual and perhaps frightening feeling.
I guess I have the "buzzing" feeling also. Some days it is "subdued" and other days it is "scary". Have you ever checked the Barometric Pressure in the weather report? When it goes below 30, then the "buzzing" feeling becomes more pronounced. If it gets to 27 or 28 that's when the pain seems to become severe as well. I always know when the barometric pressure is trending down as the SFN (small fiber neuropathy) becomes more annoying. Sometimes I can go for a walk to release it. Other times I get comfort from a dose of medical cannabis. The real joy is to wake up with no "alerts" in the morning. I will bet you the BP is moving up over 30.
I am glad you are enjoying our online community. We hope you remain active as you encounter others with similar issues.
What kind of exercises do you do? Any stretch yoga? Have you ever done "legs up the wall"? That is a stretch yoga pose that is very helpful to get those legs moving without discomfort in the morning.
May you be safe, protected, and free from inner and outer harm.
Thanks for the legs up the wall suggestion, and I’ll be interested to see if I notice changes with the weather.
Unpleasant surprise this morning, as I think I am experiencing my first “pain” event, vs just tingling and numbness. Sharp almost electrical pinpricks stabbing stings on left shin when walking – yikes! Will see if the capsaicin cream might take the edge off while awaiting appointment with my doc.
Looks like PN is an odd beastie with many faces.
Does anyone with PN [legs/feet] have problems in the shower with their feet turning first white and then blue? Is that PN, or do I also have circulation problems?
What is the "legs up the wall suggestion"? I couldn't find it.
Good evening @pkh3381. Unfortunately, if your feet turn from white to blue or purple not only in the shower but also when you have certain pain levels…..I think that must be some result of neuropathy. I have SFN (small fiber neuropathy). My feet change colors even when the temperature is even and/or I have been inside all day. Sometimes I just put socks on so I don't have to look at them. And my MFR therapist always notices the color changes and asks me what I have been doing.
I think I will do a little more research and see if I can uncover a more medical explanation for you.
How long have you been dealing with PN? Do you use any topicals on your hands and feet? Do you have numbness at the same time as the color?
Thank you for your response. I was Dx'd with PN years ago, and it has gradually gotten worse, but it is to the point that it really bothers me. I have the numbness all the time, so yes, I have numbness with the color. But, I only notice the color changes in the shower. That could be because I am standing on my own [w/o cane] for probably the longest period of time that I stand? I have the pins and needles in my feet and a gritty feeling on the bottom of my feet when I walk. My PN is up to just under my knees and there is like a "line" just under my knees, where the PN is up to, and the skin below that line is much whiter and has a completely different feel than the skin elsewhere on my body. My calves and feet are nearly always swollen, but at times my ankles and feet are extremely swollen. [Almost like a cardia involvement] I am up to 1800 -2300mg of Gabapentin a day and take 2 x-strength Tylenol with each dose of Gaba. The relief is not long, but I cannot go over 2300 mg Gaba because I also have an involuntary neurological body movement and it causes me to fall. [I'm a MESS!😉] I haven't found any topicals that help. Thanks again for your empathy and offer to help. I appreciate that very much. I wish I could get a Dr to take as much interest as you! 😊
You’re definitely not alone . Was finally diagnosed about 5 years ago. I don’t get too many major color changes, yet. My doctor only recently came out & told me it would never get better. Most likely worse. Why he waited, I don’t know.
I have similarities: tingles & numbness in hands and feet. Crazy how you can’t feel the skin, but the nerves along the bones are excruciating.
I’ve tried massaging my feet, not to kindly. That seems to help with the cold feet. Compression bandages likes ankle support & quasi knee support bandages-like you’d use for weak ankles, etc- seem to help a bit. I have to use them from below the knee to the balls of my feet about 8-10 hrs a day during the winter.
I had my thyroid removed in 2013 & noticed that if my dosage was off(hypothyroidism) the symptoms were much worse and travelled up my legs & arms(by about 6” & much number).
If I saw color changes that my doctor didn’t address I would check on possible circulation issues, personally though I have too many other issues to not check stuff out & I’m definitely NOT a doctor. I’ve just had it commented on.. then forgotten- it is a named condition but I can’t remember it off the top of my head.
I no longer take showers unless absolutely necessary. Tired of falling. If my feet get way too cold I do a short epsom salt soak of my feet. Sometimes have tried lavender oil rubbed on the soles.
My doctor’s only advice was to wear shoes all the time. And he finally stopped trying to get me to stop using my cane. No bare feet. The best thing about this is being able to crunch my toes or fingers & not really feel it.
I had to explain to the doctor that I don’t usually use the cane to support my weight..more as a form of sensory reinforcement. Like, I don’t know..if I can feel the vibrations & sensory feeling of what I’m walking on then I’m less likely to fall. He shut up after that. Now he worries if he doesn’t see my cane. lol.
Does anyone else have to see your neurologist monthly?
I have same issues but I have only been diagnosed as of July 2022
Also calves, hamstrings and pelvis areas are under attack.
Got me on high dose of gabapentin
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In